Downslide

Discussion in 'Suicidal Thoughts and Feelings' started by aussiegal, Jul 5, 2012.

Thread Status:
Not open for further replies.
  1. aussiegal

    aussiegal Well-Known Member

    So.. where to start? Off my meds and have been for two and a half weeks. Was doing so well with everything. Thought I was doing well before but this was different. The thoughts of suicide and wanting to die just disappeared. For a whole two weeks I have been on a high. Been out visiting friends, doing work, going to the gym. That was until today. This afternoon. All those feelings have just come back in one hit. Feel like I have been hit by a bus or something. Have been home alone every night this week and loved it, but tonight I am home alone and really considering going out to the medicine cupboard.

    How is it that you can go from one extreme to another so quickly. This is ridiculous. Now I have been reminded of how it feels to be well and happy, it is even harder to be down. Don't even know what to do cos I have spent the last two weeks pushing all offers of help away telling people how good I feel.

    Got another week before I see my psychologist and another three weeks til I see the psychiatrist. I hate depression!!!
     
  2. villaman

    villaman New Member

    Important that you tell the psychiatrist about the last two weeks in detail as you sound like you may have bipolar disorder rather than unipolar depression.Also tell him about any other occasions when this has happened.. To go quickly from high to low and possibly back to high has a special title of "rapid cycling bipolar" Google "bipolar disorder" and read up about it- the more knowledgable you are for appointments the better

    Treatment regime different for bipolar than for unipolar depression. Would say that here in UK diagnosis of bipolar on average takes over 10 years,that siad many people ( like myself) were diagnosed over a much shorter time

    Good luck
     
  3. Acy

    Acy Mama Bear - TLC, Common Sense Staff Member Safety & Support

    I'm sorry you are having these troubles. Depending on the meds, going off them too quickly can rebound a person into a depression. Time to talk to both the pdoc and psychologist about the last couple of weeks. Get better soon :smile:
     
  4. aussiegal

    aussiegal Well-Known Member

    Thanks guys. Managed two hour sleep last night. Bad insomnia. Couldn't lie still because I had restless legs and felt like I had things crawling all over my skin. But up this morning and out of bed feeling a little better. I think I will have to record this and tell the drs. This is not the first time that I have had ups and downs so quickly now that is mentioned. Its pretty normal for me.
     
  5. IV2010

    IV2010 Well-Known Member

    can I ask if the docs took you off the meds and why?

    they need to be monitoring you more closely when you're going off meds..
    think you need to schedule an appointment sooner if possible.
    it would take a couple of weeks for the meds to exit your system totally, hence the reason you now feel suicidal again suddenly
    talk to your doc about this asap :hug:
     
  6. aussiegal

    aussiegal Well-Known Member

    Well it was kinda my idea to come off the meds... They made me gain so much weight and given that I have had an eating disorder not too long ago it wasn't sitting well with me. Any benefits that the meds were having was being undone by the negative thoughts associated with gaining weight. The pdoc said he understood that I was having trouble with all the side effects and was happy for me to give it a go.
    He told me to ring if I noticed any changes but I am always reluctant to ring him cos he is such a busy man. Don't like to bother him if I can manage through on my own. (Maybe I am just stubborn lol) I knew I would feel a drop. Just didn't expect it to be so sudden.
     
  7. IV2010

    IV2010 Well-Known Member

    How are you feeling today aussiegal?
    Is there another med they recommend you start asap? :hug:
     
  8. aussiegal

    aussiegal Well-Known Member

    Feeling pretty low. The familiar thoughts and feelings are back around... but thats nothing new for me really. Two good weeks was obviously too good to be true. Never knew you could feel so good. I guess the only good thing is that it did give me a glance into what could be... almost like a glimmer of hope that I had almost forgotten could even exist.

    Managed to finally get some sleep the night before last... med assisted of course. Knocked me out for 13hrs straight but meant that I never left the lounge the whole day yesterday.

    Haven't contacted the dr yet tho. Thinking I am going to do my best to hold out until my appointment in two weeks time. Probably not the smartest of ideas I know.. but hey... by this point I just figure... I have been through worse and I will get through this. Hope you are all doing ok.
     
  9. MisterBGone

    MisterBGone Well-Known Member

    I don't know what type of medication you're currently being prescribed, but for instance, with antidepressants, there are a lot of them that can have weight gain as a side effect. That said, there are some that do not do this. If you could talk to your psychiatrist, ask him or her what options are available in this regard. I'd hate to see you suffer if there is another way to get the same beneficial treatment, minus the unwanted byproducts. Good Luck! :)
     
  10. aussiegal

    aussiegal Well-Known Member

    So I bit the bullet and emailed him. He rang back an hour or two later and wants to see me today. Hopefully by tonight I will finally get some sleep. Managed three hours last night. No wonder my moods are all over the place. Got to sleep at 5am. How annoying. Feel okay today but thats probably more relief knowing that help is on its way.
     
  11. pickwithaustin

    pickwithaustin Staff Alumni



    I imagine he's very concerned about the stopping of medications - especially if some of them required tapering off..?
     
  12. aussiegal

    aussiegal Well-Known Member

    I had actually spoken to him about this before now. There was no need to taper off this med. However, obviously I see from this little exercise that I do actually need some kind of med to help.
     
  13. IV2010

    IV2010 Well-Known Member

    glad to hear you're going to see doc and he was concerned enough to see you quickly.
    hope he offers some workable solution for you :hug:
    let us know how you go
     
  14. aussiegal

    aussiegal Well-Known Member

    Yep saw him which was good. He has given me new meds to try to get me to sleep. So far... two days... no success. I know the anti dep part will take a lot longer to kick in which I am fine with... its just the sleep part that should be working by now. Anyways, I will just stick with it until I see him again on Tuesday. Hopefully by then some sleep will be had!!
     
Thread Status:
Not open for further replies.